Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 31, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2006, 11:06 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2006, 11:06 AM MDT (17:06 UTC)
- Expired
- Aug 4, 2006, 3:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 5.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 739 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:45 AM MDT, 7 hours 21 minutes earlier.
Area forecast discussion, Aug 4, 3:45 AM MDT, 7 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 345 AM MDT FRI AUG 4 2006 .SYNOPSIS... THE THREAT OF HEAVY RAIN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS DEEP TROPICAL MOISTURE MOVES UP OVER THE REGION AS PART OF THE HIGH PRESSURE CIRCULATION OVER TEXAS. A WEAK UPPER LOW REMAINS IN THE REGION AND WILL AID IN SHOWER AND DEVELOPMENT FOR THE NEXT FEW DAYS. EXCESSIVE RAINFALL AND RUNOFF MAY CAUSE ADDITIONAL FLOODING TO AREAS ALREADY HARD IT BY PREVIOUS HEAVY RAINS AND FLOODS. PERSONS SHOULD BE ALERT FOR RAPIDLY RISING WATER AND MOVE TO HIGHER GROUND IF NECESSARY. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS AND STREETS. && .DISCUSSION... A VERY WET AND ACTIVE PATTERN WITH A POTENTIAL FOR ADDITIONAL FLOODING WILL CONTINUE FOR THE NEXT SEVERAL DAYS. MONSOONAL FLOW ALONG THE WESTERN EDGE OF A HIGH CENTERED OVER TEXAS CONTINUES TO BRING ADDITIONAL TROPICAL MOISTURE INTO THE REGION. THE PLUME OF DEEP MOISTURE IS NOT EXPECTED TO MOVE MUCH OVER THE NEXT FEW DAYS WITH SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED. ANOTHER FACTOR IN THE WEATHER PATTERN IS AN UPPER LOW CENTERED NEAR BIG BEND THAT IS HELPING TO TRIGGER CONVECTION ACROSS THE AREA. WITH MOIST ATMOSPHERIC CONDITIONS CONTINUING...HEAVY RAINFALL WITH EXCESSIVE RUNOFF AND FLOODING IS STILL POSSIBLE. AREAS ALREADY HIT HARD BY PREVIOUS RECENT FLOODING RAINS WILL BE ESPECIALLY SUSCEPTIBLE TO MORE FLOODING DUE TO SATURATED SOIL CONDITIONS IN THOSE AREAS. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FORECAST AREA WIDE. MODELS CONTINUE VACILLATE SOME ON THE POSSIBLE SHIFT OF THE MOISTURE PLUME TO THE WEST OF THE STATE DURING THE FIRST PART OF NEXT WEEK. SHOULD IT OCCUR...RAIN CHANCES MAY DIMINISH SOME OVER EASTERN PORTIONS OF THE FORECAST AREA DURING THE FIRST HALF OF NEXT WEEK. THE STRENGTH OF THE HIGH TO THE EAST WILL BE MAJOR FACTOR ON WHETHER THIS OCCURS. && .AVIATION...VALID 04/12Z-05/12Z GENERALLY CIGS VARIABLE BETWEEN 6-10 KFT AGL...LOWER NEAR TSTMS. SCATTERED SHOWERS AND TSTMS WITH AREAS OF MVFR VSBY AND CIGS NEAR STORMS WITH MTN TOPS OCNLY OBSCD. ISOLATED AREAS OF IFR CONDITIONS IN AND NEAR HEAVY RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 84 68 90 68 91 / 50 50 40 40 30 SIERRA BLANCA TX 81 65 85 65 89 / 50 50 30 30 20 LAS CRUCES 84 69 90 69 91 / 50 50 40 40 30 ALAMOGORDO 84 66 90 66 91 / 50 50 30 30 20 CLOUDCROFT 61 51 67 51 67 / 70 50 40 40 30 TRUTH OR CONSEQUENCES 85 68 90 68 90 / 50 50 30 40 30 SILVER CITY 78 63 77 63 82 / 60 60 40 50 40 DEMING 85 68 90 68 91 / 50 50 40 40 30 LORDSBURG 86 68 86 68 90 / 50 60 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
Hazardous weather outlook, Aug 4, 10:30 AM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1030 AM MDT FRI AUG 4 2006 NMZ022>025-030>032-TXZ055-056-051630- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1030 AM MDT FRI AUG 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CONTINUED THREAT OF HEAVY RAIN AND POSSIBLE ARROYO/ROADWAY RESIDENTIAL FLOODING. WATER LEVELS IN THE RIO GRANDE AND GILA RIVER REMAIN RELATIVELY HIGH ...ALTHOUGH NOT IN FLOOD STAGE AT THIS TIME. HOWEVER...ANY ADDITIONAL HEAVY RAINFALL MAY RESULT IN RIVER OR STREAM FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CONTINUED RISK OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS WITH FLOODING POSSIBLE. WHILE THE FOCUS OF THE ACTIVITY MAY SHIFT TOWARD AREAS WEST OF THE RIO GRANDE ESPECIALLY OVER THE WEEKEND...THERE WILL BE SUFFICIENT SURFACE MOISTURE THROUGHOUT THE AREA TO ALLOW STORMS TO DEVELOP EAST OF THE RIO GRANDE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE EL PASO NATIONAL WEATHER SERVICE OFFICE IF SEVERE WEATHER OR HEAVY RAIN OCCURS AT THEIR LOCATION.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 9:12 PM MDT | Flash Flood Watch | EPZ | 54 hr | |
| Aug 4, 2:30 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo, Luna | 5 hr |
| Aug 4, 2:35 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 4, 3:33 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 3 hr |
| Aug 4, 3:47 PM MDT | Flash Flood Warning | EPZ | Otero | 3 hr |
| Aug 4, 5:03 PM MDT | Flash Flood Warning | EPZ | Otero | 117 min |
| Aug 4, 3:25 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.